

ABORIGINAL COACHING MODULE ("ACM") HOST INFO PACKAGE 4

The **Aboriginal Coaching Module ("ACM")** is an essential resource to those that work with, coach and/or supervise Aboriginal peoples in physical activity, recreation, and sport. This one-day workshop will provide a greater understanding of coaching through an Aboriginal lens, which is designed to motivate, inspire and lead Aboriginal peoples in sport, recreation, physical activity and life. The ACM was developed as a supplement to the National Coaching Certification Program (NCCP) to:

- Provide culturally relevant courses for Aboriginal coaches and athletes;
- Increase the accessibility of the NCCP to Aboriginal coaches;
- Increase the capacity of non-Aboriginal coaches leading Aboriginal peoples;
- Improve the quality of the sport experience for Aboriginal athletes;
- Increase the number of Aboriginal certified coaches;
- Improve the understanding of the application of Aboriginal cultures in sport and coaching;
- Provide the Canadian Sport System with access to traditional Aboriginal knowledge.

OVERVIEW					
Holistic Approach	Dealing with	Lifestyle, Health			
to Coaching	Racism in Sport	and Nutrition			
As a coach, it is important that you are fully committed to creating an environment that allows individuals to talk, trust and feel, thus, creating a positive environment. The teachings of the medicine wheel represent a holistic view and show the interdependence of all facets of life. The medicine wheel also represents the ongoing and cyclical nature of change and transformation that is fundamental to all living creatures. Holistic coaching perspective; incorporates physical, mental, cultural and spiritual aspects. The four pillars of respect, integrity, honesty and trust are examined and how these values are an integral part of holistic coaching. Importance of community members and relationships are considered in order to positively develop an individual.	Throughout an individual's life, one may encounter experiences that negatively affect their outlook on life. Many of these experiences stem from inaccurate perceptions of others. This module provides definitions that may be useful in the discussion of racism. These definitions are important as they ensure that each scenario is being properly addressed and dealt with. How to respond to racism and the three choices of response: passive, positive or aggressive. The importance of establishing a code of conduct. Provides a five-step process for coaches on how to respond and deal with racist and discriminatory situations.	This module encompasses topics on lifestyle, health and nutrition specific to Aboriginal peoples. Helpful tips on how to be familiar with the unique lifestyle, health situations and challenges that Aboriginal youth and people may face. Understanding the community where you coach, the effect of history on lifestyle and health, lifestyle issues including physical inactivity, obesity, tobacco, alcohol and substance abuse, heath issues such as diabetes, lactose intolerance childhood asthma, FAS/FAE, hepatitis B, sexual activity, determining when an intervention is appropriate and nutrition.			





The National Coaching Certification Program ("NCCP") launched in 1974 and delivered in partnership with the government of Canada, provincial/territorial governments, and national/provincial/territorial sport organizations, giving various community leaders the confidence to succeed.

> If you would like to bring any NCCP workshop to your community or organization, please prepare request details and contact either of the following ASWCO staff:

## Gary Lynch Manager of Sport and Athlete Development

gary.lynch@iswo.ca T:1 (807) 707-4964

## NCCP WORKSHOP REQUESTS

#### **Details Needed Upon Contact:** Main Contact Info

•

-

\_

- Potential Workshop Delivery Date(s) for LF
- Facility/Room Name, Full Address
- Host Name
- Questions/Concerns/Preferences
  - After Confirmation of Workshop Delivery Date:
  - Current Considerations About:
  - LF Travel/Accommodations
    - Arrangements for Lunch/Breaks
  - Potential Host Partnerships
  - Single-Day Agenda OR Other
- Registration
  - Invitations: Open (Public) OR Closed (Private)
  - Set Costs, Deadline, Contact, and Promote
  - Poster or Participant Info Package

- Contact Info & Addresses:
  - **Resource Material Shipment**
  - Invoicina
  - Knowledge Keeper/Elder
- Participant List:
  - Expected numbers for Order Forms

Name, Phone Number(s), Email.

state Job Title and Organization

Identify as a Community Member OR

- Participant Names and NCCP#'s
- Return Evaluation Forms and Sign-In Sheet after certifications.

ACM COST CONSIDERATIONS				
ltem	Amount	Notes		
LF (Learning Facilitator)	\$300	Every NCCP workshop is led by a trained LF (Learning Facilitator) who has completed a standardized training process. LFs are crucial to the development of skilled, knowledgeable coaches who are then able to develop safer, happier athletes/participants.		
LF Travel	Varies	ASWCO and/or the Coaches Association of Canada ("CAC") will do our best to assign the closest available LF. Personal mileage is \$0.42/km.		
LF Accommodations	Varies	If the LF lives more than 2 hours away, or requires transportation via airplane or train, a hotel may be needed for at least one night.		
Resource Materials	\$25/participant	This does not include cost of shipping for booklets, such as; Coach Workbook, Reference Material, Certificate, Wallet Card and/or free supplementary booklets such as FNMI Food Guide or Brain and Concussion Injury material. Return any unused materials to ASWCO.		
Knowledge Keeper or Elder	\$100: Opening or \$200: Full-Day	It is recommended that an invited Knowledge Keeper/Elder is there for the day, however, you can have them come in to do just an opening.		
Food	Varies	Lunch is to be provided on-site for all participants by Host.		
Facility	Varies	Recommended to find a facility at minimal or no cost/in-kind.		





#### ACM DELIVERY LOGISTICS Participants

<u>Course Time:</u> Requires nine (9) hours of participation for completed workshop certification. This includes three suggested breaks (10 minutes each) and one lunch break (30 minutes) allocated unless otherwise reviewed.

<u>Attire</u>: Dress comfortable enough, from head to toe, should there be an activity requiring some physical movement within the space provided.

<u>Food/Drinks:</u> If the Host has not budgeted to provide lunch and snacks for participants, then participants should be advised to bring food and drinks along with them. Breaks are brief, and the time allocated for lunch or breaks is often not enough time to leave workshop location and return.

<u>Registration:</u> Some costs may vary and even be presented for free pending what resources/partnerships may be offered in-kind or arranged at lesser rates. Total number of participants are limited to a minimum of ten (10) and a maximum of twenty (20). NOTE: Courses may be cancelled due to low registration numbers. Ensure all coaches/participants are 16 years of age or older.

### General Host Expectations from a Learning Facilitator (may vary):

<u>Room Size & Set-Up</u>: An appropriately sized area is required for the number of participants expected for interactive activities as well as access to wall space for posting flip chart papers and such related visuals. Rooms that are 30' x 30' or 40' x 40' are ideal and even more for larger groups and tables or audio/visual equipment as needed. Host is responsible for opening and closing of the facility. A Host representative should work with the Learning Facilitator to ensure that they have all of the necessary equipment required for the course.

<u>Equipment Needed</u> - Should any of these items be unavailable, please notify the LF or ASWCO Contact to assist in providing them for use:

- LCD Projector and Sound
- D Projector Screen or Projection Surface
- □ Flip-Chart Paper and Stand
- □ LF Access to Wi-Fi/Internet
- Two (2) smaller tables for the LF's presentation materials, their laptop and the provided projector
- Enough tables and chairs to accommodate 4-6 people or individual desks grouped together (ideally for 24 participants 6 groups of 4). A floor plan may be adjusted the day of the workshop dependent upon #'s if necessary.
- D Minimal activity or distractive noises surrounding learning environment
- Extension cord and power bar to an electrical outlet
- □ Writing Utensils (pens, pencils or appropriate markers for use by LF/Participants)
- □ A whiteboard is great but not completely necessary

<u>Fees & Expenses:</u> The confirmed LF available may forward an invoice for their facilitator's fee (\$300 per course) and expenses in advance of the course. Payment on the day of the course is often appreciated but not a problem if mileage costs and/or organizational procedures require remuneration to be forwarded after the day of workshop delivery. Co-facilitation may occur if budget allows such a consideration. *Typical LF expenses are mileage, meals, and if necessary – accommodations.* 





	ACM WORKSHOP – SINGLE DAY				
Duration	Schedule	Timing Requirements			
10.5 hours	7:30 am – 6:00 pm	Learning Facilitator access to Building or Room			
9 hours	8:30 am – 5:30 pm	Course Duration & Participant Attendance			
		(required for completion)			
Delivery Time		Content Breakdown			
1 hour		Set-up & Greeting			
1 hour		Opening/Sharing Circle/Introductions			
		Instructional Time			
2 hours, 20 minutes		Holistic Approach to Coaching			
2 hours, 20 minutes		Dealing with Racism			
2 hours		Community and Individual Wellness			
6 hours. 40 minutes		Total Instructional Time			
30 minutes + 30 minutes = 1 hour		Break Times & Lunch			
20 minutes		Wrap-up & Closing			
30 minutes		Facilitator Clean-up & Packing			

SUGGESTED AGENDA – SINGLE DAY					
Duration	Schedule	Timing Requirements			
10.5 hours	7:30 am – 6:00 pm	Learning Facilitator access to Building / Room			
9 hours	8:30 am – 5:30 pm	Course Duration / Participant Attendance			
Duration	Schedule	Activity			
45 minutes	7:30 am - 8:15 am	Learning facilitator arrival and set-up			
15 minutes	8:15 am - 8:30 am	Welcome participants, coffee and muffins			
45 minutes	8:30 am – 9:15 am	Opening & Introductions: Words from Knowledge			
		Keeper/Elder and Sharing Circle			
15 minutes	9:15 am – 9:30 am				
70 minutes	9:30 am – 10:40 am	Holistic Approach to Coaching			
10 minutes	10:40 am – 10:50 am	BREAK			
70 minutes	10:50 am – 12:00 pm	Holistic Approach to Coaching			
30 minutes	12:00pm – 12:30 pm	LUNCH			
90 minutes	12:30 pm – 2:00 pm	Dealing with Racism			
10 minutes	2:00 pm – 2:10 pm	BREAK			
50 minutes	2;10 pm – 3:00 pm	Dealing with Racism			
60 minutes	3:00 pm – 4:00 pm	Community and Individual Wellness			
10 minutes	4:00 pm – 4:10 pm	BREAK			
60 minutes	4:10 pm – 5:10 pm	Community and Individual Wellness			
20 minutes	5:10 pm – 5:30 pm	Wrap-up and Closing Prayer			
30 minutes	5:30 pm – 6:00 pm	Learning Facilitator pack-up			

# Visit our website and social media links for more Indigenous sport opportunities!





# #ACTIVATING**WELLNESS** #TEAM**ONTARIO**